MAUDE Adverse Event Report: STERILMED, INC. HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS; SCALPEL, ULTRASONIC, REPROCESSED

STERILMED, INC. HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH36R
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A single photo of the referenced ¿blue piece¿ was received.The photo inside a plastic bag, there is an unidentifiable piece of blue and white debris of an unknown material type.Though additional information has been requested on which section the blue piece of plastic fell from the device and whether this debris was observed as part of the product packaging, no additional information or clarification has been received.Lot 2129179 was referenced and is verified to be linked to reprocessed harmonic ace+7 shears harh36r devices, yet there is no other visual evidence or provided serial number that links the lot to the involved product.It does not have the shape or appearance to any of the known internal and/or external parts of the ultrasonic scalpel device, which does not contain any blue pieces.The photo's resolution was insufficient to conduct a proper failure analysis.It cannot be assessed as to the origins of this debris and whether it came from the noted involved product.The analysis of this investigation will be noted as not confirmed.The device history record for lot 2129179 was reviewed and all finished goods devices were noted to have passed all visual and functional criteria prior to being shipped to the customer.A manufacturing record evaluation was conducted and there are no identified internal actions.The involved product was noted to have been discarded.The foreign matter has not been received for further analysis.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a total laparoscopic hysterectomy procedure with a reprocessed harmonic ace+7 shears with advanced hemostasis and while using the device a blue piece of plastic fell off.The blue plastic piece was retrieved.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a total laparoscopic hysterectomy procedure with a reprocessed harmonic ace+7 shears with advanced hemostasis and while using the device a blue piece of plastic fell off.The involved device was not returned, however a harmonic scalpel outer clayboard box with a label showing product code harh36r and lot 2129179 was received inside a resealable plastic bag, along with another smaller resealable plastic bag that contained a small piece of blue plastic, the purported "blue piece of plastic".The returned pieces were received 27-jan-2022.The blue fragment was examined under a magnification scope.The material appears synthetic and plastic in appearance.The edges appear jagged, but its origin of type was undetermined.The harh36r ultrasonic scalpel does not contain any blue pieces within its body or a part of its exterior housing.As a matter of comparison, the piece was compared to the material of a non-latex examination glove, a type of personal protective equipment that can be found in the manufacturing facility of reprocessed devices.Under magnification, the materials appear different in sheen, opaqueness, and stiffness as they do not appear to be of the same type of material.The returned blue fragment was solid and stiff; it has no flexibility to its composition.While a blue piece of plastic has been returned from this complaint, there is no evidence to verify that this material was a part of or attached to the ultrasonic scalpel.It is not confirmed that this piece was originally inside the device's packaging.Though the device was not returned, the device history record for lot 2129179 was reviewed and the product passed all visual criteria prior to being distributed.A manufacturing record evaluation was conducted and there were no identified internal actions.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13367322
Report Number2134070-2022-00003
Device Sequence Number19831487
Product Code NLQ
UDI-Device Identifier10888551045247
UDI-Public10888551045247
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K182272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model NumberHARH36R
Device Catalogue NumberHARH36R
Device Lot Number2129179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown